Hail, Adams
- When
- July 7, 7:05 AM CST
- Where
- Adams County, 1.84 mi NE of Quincy
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.950, -91.378
A mesoscale convective complex moved across the region during the morning hours of July 7th. There were numerous reports of wind damage associated with these storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A mesoscale convective complex moved across the region during the morning hours of July 7th. There were numerous reports of wind damage associated with these storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 7, 4:57 AM CST, 2 hours 8 minutes earlier.
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
557 AM CDT THU JUL 7 2016
.SHORT TERM... (Through Late This Afternoon)
Issued at 356 AM CDT Thu Jul 7 2016
Old outflow boundary extends near KCGI-KCOU-KSTJ. Some cloudiness
has developed along it and there will be a persistent, yet small,
threat for an isolated TSRA during the early morning hours as it
slowly snakes northeastward towards the MS river.
To the east of this boundary, areas of fog developed late last
evening in the cool airmass and clear skies and has very recently
started to congeal into a more widespread dense fog event. Likely
will be issuing a Dense Fog Advisory until around 8am.
Ongoing MCS to our northwest is heading our way. While the MCV
associated with it will likely move due east thru northern MO, the
timing for the leading edge of this MCS suggests that it will not
enter the northwest-west CWA until 13/14z, with de-stabilization
already occurring out ahead of it. Air is already moderately
unstable and this will simply enhance that and very well could re-
invigorate and intensify this as it moves thru our CWA late this
morning and early this afternoon. Of particular concern is this
turning into a damaging wind severe wx event during that time.
Temperatures once again are very conditional on the rain forecast
being realized. As it stands now, heat index values will
briefly approach 100F for areas south and east of STL metro around
midday before the clouds and rain hits, and central MO will have the
best chance to recover late this afternoon with heat index values
briefly reaching similar levels. These are below 105 needed for a
Heat Advisory and so no heat headlines with this package planned. If
rain dissipates, then a heat headline will likely be needed.
TES
.LONG TERM... (Tonight through Wednesday)
Issued at 356 AM CDT Thu Jul 7 2016
Tonight - Fri night
Another night...another MCS. This one will be tied to a
strengthening short wave moving from the nthrn Plains to the Grt Lks
in zonal flow. An assoc SFC low will move from ern NEB/wrn IA
tonight to the Grt Lks by Fri dragging an attendant cold front thru
the area. The cold front is expected to enter the nthrn CWA late
this evng and then slowly progress S overnight continuing thru Fri
clearing the sthrn zones Fri evng. Convection should dvlp near the
SFC low Fri PM and then drop SE along with the bndry drng the evng
and into the overnight hrs. Convection allowing models (CAMs) show
an E-W orientated MCS...much like we saw Wed mrng...making it to I70
by 06Z. The synoptic guidance is not that aggressive with the sthrly
push. Given what has happened the past few nights...would tend to
side with the CAMs. Not quite ready to include that aggressive of a
solution in the grids due to the aforementioned guidance
discrepancies. SPC has all of the area in at least a marginal risk
for Thu/Thu night with areas to the N and E of STL in an enhanced
risk. This is for a wind threat assoc with the overnight convection.
Whatever precip is in the FA early Fri mrng will slowly diminish
after 12Z providing a lull. The front is fcst to progress S of I70
by aftn before the next round of diurnally driven convection
initiates. That portion of the area has a marginal risk for mainly a
wind threat.
The cooler air lags behind the front so although the cold front will
have passed through the I70 corridor prior to peak heating Fri will
end up aoa normal. Although cooler temps lag behind the
front...drier Dps do not so Fri shouldn't be oppressive N of I70.
Sat - Sat Night
The cooler temps will have arrived by the wknd as a SFC ridge
originating near Hudson Bay extends into the area. Upper heights
begin to rise Sat signaling the approach of a ridge. Advertised
shortwave/MCV is still being generated by the models. The farther SW
track appears to be the case with guidance taking it from ern KS Sat
mrng to SE MO by Sun mrng. This will provide cntrl and SE MO with a
chance for SHRAs/TSTMs Sat/Sat night.
Sun - Wed
SFC ridge axis passes E of the FA by Mon allowing sthrly return flow
to commence early next week. Typical summertime pattern becomes
established next week with slowly moderating temps/Dps and
isld/scttrd diurnal convection.
2%
&&
.AVIATION... (For the 12z TAFs through 12z Friday Morning)
Issued at 555 AM CDT Thu Jul 7 2016
Convective complex racing towards our region this morning and will
be accompanied by TSRA and strong gusty winds when it moves thru.
After this, much uncertainty exists, but indications favor another
round ahead of a cold front this evening for perhaps UIN and COU
with enough doubt on how much holds together late tonight for STL
metro sites to hold off on mention at this time. Otherwise, fog
and stratus to give way to the TSRA over the next hour or two.
TES
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Dense Fog Advisory until 8 AM CDT this morning for Franklin MO-
Iron MO-Jefferson MO-Lewis MO-Lincoln MO-Madison MO-Marion
MO-Pike MO-Ralls MO-Reynolds MO-Saint Charles MO-Saint
Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
Genevieve MO-Washington MO.
IL...Dense Fog Advisory until 8 AM CDT this morning for Adams IL-Bond
IL-Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-
Jersey IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-
Montgomery IL-Pike IL-Randolph IL-Saint Clair IL-Washington
IL.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 500 AM CDT THU JUL 7 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081000- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 500 AM CDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION TODAY. A CLUSTER OF THUNDERSTORMS WILL MOVE OUT OF NORTHWESTERN MISSOURI THIS MORNING AND MOVE ACROSS THE AREA THROUGH THE DAY. DAMAGING WIND GUSTS WILL BE THE PRIMARY THREAT. ANOTHER BATCH OF SEVERE THUNDERSTORMS IS POSSIBLE THIS EVENING AND TONIGHT...MAINLY ALONG AND NORTH OF INTERSTATE 70. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS. HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES ACROSS CENTRAL MISSOURI THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHEASTERN MISSOURI AND SOUTHWESTERN ILLINOIS FRIDAY AFTERNOON. DAMAGING WIND GUSTS WILL BE THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. 2%
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
732 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 AM TSTM WND DMG MEXICO 39.17N 91.87W
07/07/2016 AUDRAIN MO EMERGENCY MNGR
LARGE TREE LIMBS DOWN. UP TO 8 INCH DIAMETER.
&&
WALSHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
736 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM TSTM WND GST 3 N NEW BLOOMFIELD 38.76N 92.09W
07/07/2016 M70 MPH CALLAWAY MO TRAINED SPOTTER
SEVERAL LARGE TREES DOWN... POWER LINES DOWN... DAMAGE
TO ROOF OF LARGE SHED
&&
WALSHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
741 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM TSTM WND GST 1 SSE MONROE CITY 39.64N 91.73W
07/07/2016 M49 MPH MONROE MO MESONET
MO MESONET
&&
MILLERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
748 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM TORNADO 2 W HALLSVILLE 39.12N 92.26W
07/07/2016 BOONE MO LAW ENFORCEMENT
SECTION OF ROOF MISSING FROM RESIDENCE ON HIGHWAY 124
EAST
&&
CVKINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
754 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM HAIL HANNIBAL 39.71N 91.38W
07/07/2016 M0.50 INCH MARION MO PUBLIC
&&
WALSHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
802 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 AM HAIL HANNIBAL 39.71N 91.38W
07/07/2016 E0.75 INCH MARION MO EMERGENCY MNGR
REPORTED AT HANNIBAL REGIONAL HOSPITAL
&&
TESThe St Louis radar (KLSX), 151 km away, was scanning. The volume nearest the first event began at 13:02 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Thunderstorm winds blew down several trees around town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2016Every state in 2016This day in weather historyWarnings in Illinois, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 655518, 655519, 655522.